Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 168, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2005, 8:48 PM CDT for Cass County, Morgan County, Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 8:48 PM CDT (01:48 UTC)
- Expired
- Aug 19, 2005, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cass County, IL, Morgan County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 9:14 PM CDT | TSTM WND DMG | Virginia, IL | POWER LINE DOWN. REPORTED BY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 200148
SVRILX
ILC017-137-200245-
/O.NEW.KILX.SV.W.0168.050820T0148Z-050820T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
848 PM CDT FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN WEST CENTRAL ILLINOIS
NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 945 PM CDT
* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF BEARDSTOWN TO MEREDOSIA TO 7 MILES SOUTHWEST
OF MEREDOSIA...AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEARDSTOWN
ARENZVILLE
BLUFF SPRINGS
VIRGINIA
LITERBERRY
CHANDLERVILLE
ASHLAND
OTHER LOCATIONS IN THE WARNING INCLUDE...CONCORD...NEWMANSVILLE...
PHILADELPHIA...PRENTICE AND SINCLAIR.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3999 9051 3987 9062 3979 9062 3977 8999
3991 9000 4010 9001
$$
MILLER3 follow-up statements
000
WWUS53 KILX 200200
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CDT FRI AUG 19 2005
ILC017-137-200245-
/O.CON.KILX.SV.W.0168.000000T0000Z-050820T0245Z/
MORGAN-CASS-
858 PM CDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
NORTHERN MORGAN AND CASS COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUFF SPRINGS TO ARENZVILLE TO MEREDOSIA...MOVING
EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WITH THE POTENTIAL TO
PRODUCE PENNY SIZED HAIL AND DAMAGING WINDS WAS IN NORTHEAST CASS
COUNTY...2 MILES EAST OF CHANDLERVILLE. THIS STORM WAS MOVING EAST AT
20 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
VIRGINIA.
LITERBERRY.
CHANDLERVILLE.
NEWMANSVILLE.
ASHLAND.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3999 9051 3987 9062 3979 9062 3977 8999
3991 9000 4010 9001
$$
MILLER000
WWUS53 KILX 200234
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CDT FRI AUG 19 2005
ILC137-200243-
/O.CAN.KILX.SV.W.0168.000000T0000Z-050820T0245Z/
MORGAN-
933 PM CDT FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORGAN COUNTY HAS BEEN
CANCELLED...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4000 9015 3988 9011 3988 9000 3988 8999
4002 9000
$$
ILC017-200245-
/O.CON.KILX.SV.W.0168.000000T0000Z-050820T0245Z/
CASS-
933 PM CDT FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR
CASS COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PHILADELPHIA...OR
ABOUT 8 MILES EAST OF VIRGINIA...MOVING EAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
NEWMANSVILLE.
ASHLAND.
POWER LINES WERE DOWNED IN VIRGINIA AT 914 PM AS A RESULT OF THE
WIND WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4000 9015 3988 9011 3988 9000 3988 8999
4002 9000
$$
MILLER000
WWUS53 KILX 200245
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
945 PM CDT FRI AUG 19 2005
ILC017-200255-
/O.EXP.KILX.SV.W.0168.000000T0000Z-050820T0245Z/
CASS-
945 PM CDT FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY EXPIRED AT
945 PM CDT...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4000 9015 3988 9011 3988 9000 3988 8999
4002 9000
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI AUG 19 2005 .DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY FRONT EXTENDS EAST/WEST FROM SOUTHERN IOWA TO PEORIA TO NORTH OF INDIANAPOLIS...AND AN OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION LIES ACROSS SOUTHERN ILLINOIS. AIRMASS NEAR THESE BOUNDARIES IS VERY MOIST AND UNSTABLE...BUT WEAK CAPPING IS ALSO PRESENT. IN ADDITION...CENTRAL ILLINOIS IS CAUGHT IN A SHORTWAVE RIDGE BETWEEN THE TROUGHS OVER EASTERN KANSAS...AND CENTRAL INDIANA. BECAUSE OF THESE FACTORS...BELIEVE THAT ANY LATE AFTERNOON/EVENING DEVELOPMENT IN THIS AREA WILL BE ISOLATED OR WIDELY SCATTERED. BETTER CHANCES FOR SEVERE WEATHER WILL LIKELY BE LATER TONIGHT AS THE COMPLEX NOW DEVELOPING NORTHWEST OF KANSAS CITY STRENGTHENS AND PROPAGATES EASTWARD ALONG THE STATIONARY FRONT. FOR THESE REASONS... WILL GO WITH CHANCE POPS IN THE EVENING THEN BUMP THEM TO LIKELY OVER THE CENTRAL AND WEST LATER TONIGHT. LARGE HAIL WILL BE POSSIBLE...BUT THE MAIN THREAT WILL BE STRONG WINDS...ESPECIALLY IF THE CONVECTION OUT WEST CAN DEVELOP A COLD POOL AS IT MOVES INTO NORTHERN MISSOURI AND WESTERN ILLINOIS. THIS PRECIPITATION AREA SHOULD BE PRETTY WIDESPREAD OVER THE AREA SATURDAY MORNING...BEFORE THE APPROACHING COLD FRONT PUSHES THINGS TO THE EAST TOWARD AFTERNOON. WE SHOULD BE ENTERING A DRIER AND COOLER PERIOD BEGINNING SATURDAY NIGHT WHICH WILL LAST INTO AT LEAST MID WEEK. NICE CANADIAN AIRMASS WILL COME SOUTHEASTWARD FROM THE NORTHERN PLAINS AND BRING 850MB TEMPERATURES AROUND 10 DEGC COOLER THAN THEY ARE TODAY. .LONG TERM...MONDAY THROUGH FRIDAY THE MAIN FORECAST ISSUE IN THE LONGER TERM WILL BE THE TIMING OF A COLD FRONT THAT IS EXPECTED TO APPROACH THE MIDWEST TOWARD FRIDAY. THE LATEST RUNS OF THE GFS ARE SLOWING THIS FEATURE DOWN A LITTLE... SOMEWHAT CLOSER TO WHAT THE ECMWF MODEL HAS BEEN ADVERTISING. HPC PROGS ARE LEANING THIS WAY AS WELL. WITH THIS IN MIND...WILL KEEP POPS BELOW MENTIONABLE VALUES THROUGH FRIDAY...WITH PLENTY OF TIME TO WATCH THE NEXT COUPLE MODEL RUNS. COOLEST PERIOD SHOULD BE MONDAY AND MONDAY NIGHT WHEN THE SURFACE RIDGE AXIS WILL BE MOVING OVERHEAD...THEN A SLOW WARMING INTO THE END OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. 04
Hazardous weather outlook, Aug 19, 11:06 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1106 AM CDT FRI AUG 19 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-201100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1106 AM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS ALL OF CENTRAL AND SOUTHEASTERN ILLINOIS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND AND LARGE HAIL. THE WARM FRONT THAT PRODUCED SEVERE WEATHER YESTERDAY...WILL REMAIN JUST NORTH OF CENTRAL ILLINOIS, AND WARM AND MOIST AIR WILL REMAIN IN PLACE SOUTH OF THE FRONT. THIS WELL SET THE STAGE FOR MORE STRONG THUNDERSTORMS TO DEVELOP DUE TO THE HEAT OF THE DAY AND INSTABILITY. THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE NORTH OF INTERSTATE 72. IN ADDITION...HOT AND HUMID AIR WILL PUSH HEAT INDICES INTO THE 100 TO 105 RANGE. THIS IS JUST SHY OF A HEAT ADVISORY, SO BE AWARE OF KEEPING YOUR BODY WELL HYDRATED TODAY, AND KEEP OUT OF THE SUN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ON SATURDAY...MAINLY SOUTHEAST OF I-70. THIS IS DUE TO A COLD FRONT THAT IS POISED TO DROP SOUTHEAST THROUGH ILLINOIS. ENOUGH INSTABILITY AND MOISTURE WILL REMAIN INPLACE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON...AND INTO TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:21 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 55 min |
| Aug 19, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 44 min |
| Aug 19, 8:16 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 45 min |
| Aug 19, 8:53 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 67 min |
| Aug 19, 9:42 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.